MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of an axium that prematurely detached.The reported device and any accessory devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with this event.The patient was being treated for an amorphous ruptured anterior communicating artery aneurysm.Aneurysm dimensions: max diameter 7.6/5.5 mm with a neck diameter of 3.5 mm.The patient's blood flow and vessel tortuosity was normal.After replacing with other spring coils, the coils could be delivered into the catheter.The spring coil was detached in the microcatheter echelon, and was removed from the patient (coil separation/break/premature detachment).There was no surgical or medicinal intervention required.The pushwire was not bent or broken.It was noted that the healthcare provider did not reposition or attempt to detach the coil.The healthcare provider did not rotate the delivery pusher during procedure.Continuous flush was administered during the procedure.Ancillary devices: cylone tgc070-06-125 aspiration catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the premature detachment was unknown.The surgeon reported that it was taken out normally and delivered normally.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report of an axium that prematurely detached.The reported device and any accessory devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with this event.The patient was being treated for an amorphous ruptured anterior communicating artery aneurysm.Aneurysm dimensions: max diameter 7.6/5.5 mm with a neck diameter of 3.5 mm.The patient's blood flow and vessel tortuosity was normal.After replacing with other spring coils, the coils could be delivered into the catheter.The spring coil was detached in the microcatheter echelon, and was removed from the patient (coil separation/break/premature detachment).There was no surgical or medicinal intervention required.The pushwire was not bent or broken.It was noted that the healthcare provider did not reposition or attempt to detach the coil.The healthcare provider did not rotate the delivery pusher during procedure.Continuous flush was administered during the procedure.
 
Additional Manufacturer Narrative
Product analysis #705992418: as found condition: the axium prime device and echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch and within their dispenser coil.The axium prime was returned further within an introducer sheath.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was already detached and within the echelon-10 micro catheter.The retainer ring was found damaged.Testing/analysis: the inner diameter of the retainer ring could not be reliably measured due to the damage (ovalization).The echelon-10 micro catheter was cut to remove the detached implant coil.The implant coil was found damaged.The detach element was found undamaged.The detach element ball outer diameter was measured to be ~0.0038¿, which is within specification (specification: 0.0038¿ ±0.00010¿).Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely the damaged retainer ring caused the detach element to slip out and detach the implant coil.In addition, the implant coil was found damaged.Possible causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported devices were prepared per ifu, vessel tortuosity as normal, device was not repositioned, and continuous flush was administered.Therefore, the likely cause could not be identified.No damages were found with the returned micro catheter.No occlusion was found within the micro catheter that would contribute towards the failure and no resistance was found within the portions of the micro catheter that were undamaged during the removal of the implant coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18171155
Report Number2029214-2023-02242
Device Sequence Number7610193
Product Code KRD
UDI-Device Identifier00763000313807
UDI-Public00763000313807
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot Number225821875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/22/2023
11/22/2023
02/05/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date11/22/2023
12/22/2023
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale